Cold Home > Diphenhydramine Overdose
As with any medication, it is possible to overdose on diphenhydramine. Effects of an overdose may include dilated pupils, nausea and vomiting, an irregular heart rhythm, and rapid breathing. The specific effects of an overdose will vary from person to person, depending on how much of the medication was taken. Treatment for an overdose may involve "pumping the stomach" and supportive care.
Can You Take Too Much Diphenhydramine?
Effects of a Diphenhydramine Overdose
- Dilated pupils
- Slowing of the digestive tract
- Dry mouth, eyes, nose, and throat
- A rapid heart rate
- Nausea and vomiting
- Rapid breathing
- Low blood pressure
- An irregular heart rhythm
- Loss of life.
Treatment for an Overdose With Diphenhydramine
- Fluids through an intravenous line (IV)
- Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
- Close monitoring of the heart and lungs
- A breathing tube to help with breathing
- Other treatments based on complications that occur.